Alert archive / Indiana / Freeze Warnings in 2006
Freeze Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 12, 2006, 4:48 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 13, 2006, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:48 AM EDT (08:48 UTC)
- In effect from
- Oct 13, 2006, 12:00 AM EDT
- Expired
- Oct 13, 2006, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 120848 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EDT THU OCT 12 2006 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A POWERFUL FALL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE GREAT LAKES REGION THROUGH TONIGHT. MOSTLY CLOUDY SKIES THIS AFTERNOON AND EVENING WILL GRADUALLY BECOME PARTLY CLOUDY OVER MUCH OF THE AREA TONIGHT. VERY COLD AFTERNOON HIGHS TODAY WILL LEAD TO BELOW FREEZING TEMPERATURES OVERNIGHT. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES WHERE TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-121700- /O.UPG.KIWX.FZ.A.0002.061013T0400Z-061013T1300Z/ /O.NEW.KIWX.FZ.W.0002.061013T0400Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 348 AM CDT THU OCT 12 2006 /448 AM EDT THU OCT 12 2006/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. LOW TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES...WITH A 5 TO 8 HOUR PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT WITH GUSTS TO 30 MPH DURING THE EVENING HOURS. THE STRONGER WINDS WILL PREVENT FROST FORMATION. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
4 follow-up statements
000 WWUS73 KIWX 121454 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EDT THU OCT 12 2006 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A POWERFUL FALL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE GREAT LAKES REGION THROUGH TONIGHT. MOSTLY CLOUDY SKIES THIS AFTERNOON AND EVENING WILL GRADUALLY BECOME PARTLY CLOUDY OVER MUCH OF THE AREA TONIGHT. VERY COLD AFTERNOON HIGHS TODAY WILL LEAD TO BELOW FREEZING TEMPERATURES OVERNIGHT. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES WHERE TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-122300- /O.CON.KIWX.FZ.W.0002.061013T0400Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 954 AM CDT THU OCT 12 2006 /1054 AM EDT THU OCT 12 2006/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY. LOW TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES...WITH A 5 TO 8 HOUR PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT WITH GUSTS TO 30 MPH DURING THE EVENING HOURS. THE STRONGER WINDS WILL PREVENT FROST FORMATION. HOWEVER... AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIWX 121953 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EDT THU OCT 12 2006 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A POWERFUL FALL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE GREAT LAKES REGION THROUGH TONIGHT. MOSTLY CLOUDY SKIES THIS AFTERNOON AND EVENING WILL GRADUALLY BECOME PARTLY CLOUDY OVER MUCH OF THE AREA TONIGHT. VERY COLD AFTERNOON HIGHS TODAY WILL LEAD TO BELOW FREEZING TEMPERATURES OVERNIGHT. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES WHERE TEMPERATURES WILL LIKELY REMAIN AROUND OR JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-130400- /O.CON.KIWX.FZ.W.0002.061013T0400Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 253 PM CDT THU OCT 12 2006 /353 PM EDT THU OCT 12 2006/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY... LOW TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES AND REMAIN FOR SEVERAL HOURS...ESPECIALLY AWAY FROM LAKE MICHIGAN. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT WITH GUSTS TO 30 MPH DURING THE EVENING HOURS...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIWX 130325 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 PM EDT THU OCT 12 2006 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A POWERFUL AUTUMN LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE GREAT LAKES REGION THROUGH THE NIGHT. SKIES WILL BE PARTLY CLOUDY TO CLEAR OVER MUCH OF THE AREA TONIGHT. MOST AREAS TONIGHT CAN EXPECT TO SEE BELOW FREEZING TEMPERATURES. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES OF MICHIGAN WHERE TEMPERATURES WILL LIKELY REMAIN AROUND OR JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-131000- /O.CON.KIWX.FZ.W.0002.061013T0400Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1025 PM CDT THU OCT 12 2006 /1125 PM EDT THU OCT 12 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ FRIDAY... LOW TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE UPPER 20S TO AROUND 30 DEGREES AND REMAIN FOR SEVERAL HOURS...ESPECIALLY AWAY FROM LAKE MICHIGAN. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIWX 130829 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EDT FRI OCT 13 2006 ...BELOW FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ...STRONG WINDS EXPECTED TODAY... .A POWERFUL AUTUMN LOW PRESSURE SYSTEM CONTINUES TO SPIN NORTH OF THE GREAT LAKES REGION. SKIES ARE CLEAR OVER MUCH OF THE AREA. MOST AREAS EARLY THIS MORNING CAN EXPECT TO SEE BELOW FREEZING TEMPERATURES. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES OF MICHIGAN WHERE TEMPERATURES WILL LIKELY REMAIN AROUND OR JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. THIS POWERFUL LOW PRESSURE WILL ALSO KEEP THE PRESSURE GRADIENT VERY TIGHT ACROSS THE AREA TODAY...CREATING VERY STRONG AND GUSTY SOUTHWEST WINDS. INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-131300- /O.NEW.KIWX.WI.Y.0007.061013T1500Z-061013T2200Z/ /O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE TO DROP. HOWEVER BECAUSE OF THE WARM WATERS OF LAKE MICHIGAN...TEMPERATURES NEAR THE LAKE WILL BE WARMER THAN INLAND. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. LATER TODAY THE LOW WILL BE ABLE TO GENERATE SUSTAINED WINDS UP TO 25 TO 35 MPH WITH GUSTS UP TO 40 TO 5O MPH ACROSS MUCH OF THE AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-131300- /O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/ PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE TO DROP. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 12, 4:17 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 12, 4:17 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT THU OCT 12 2006
.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT.
WATER VAPOR IMAGERY THIS MORNING DEPICTED A LARGE POLAR VORTEX
CENTERED NEAR THE ARROWHEAD OF MN. THIS SYSTEM WILL CONTINUE TO
SPIN...AND WILL SLOWLY MOVE EAST THROUGH THE SHORT TERM PERIOD.
WITH COLD UNSTABLE AIR IN PLACE ACRS THE REGION...LAKE EFFECT PCPN
WILL OCCUR DOWNWIND OF LAKE MICHIGAN TODAY THROUGH FRIDAY NIGHT.
FOR TODAY...850 MB TEMPS OF -8 TO -10 WILL PRODUCE DELTA TS OF 20 TO
25 DEGREES...WHICH IS EXTREME INSTABILITY. CURRENTLY...IWX RADAR
WAS SHOWING SCATTERED RAIN AND SNOW SHOWERS ACRS MAINLY THE NRN CWFA.
THE MEAN LAYER FLOW WILL GRADUALLY SHIFT FROM A 280 DEGREE DIRECTION
EARLY THIS MORNING...TO A 260 TO 270 DIRECTION BY THIS AFTERNOON.
THUS...THE HIGHEST PROBABILITY OF PCPN TODAY WILL BE ACRS THE
MICHIGAN COUNTIES. WITH A WARM GROUND AND TEMPERATURES REMAINING
ABOVE FREEZING IN THESE LOCATIONS...LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED. ELSEWHERE...SKIES HAVE BECOME PARTLY
CLOUDY TO MOSTLY CLEAR BEHIND EXITING ARCTIC COLD FRONT. A WEAK
S/WV OVER SRN MN THIS MORNING IS FCST TO PIVOT EAST ACRS SRN
MICHIGAN/NRN INDIANA THIS AFTN. WITH COLD UNSTABLE AIR...THIS
FEATURE WILL HELP GENERATE SOME RAIN AND SNOW SHOWERS. THUS...WILL
CONTINUE WITH 30 AND 40 PERCENT POPS FOR THE REMAINDER OF THE FCST
AREA. IT WILL BE VERY COLD FOR MID OCTOBER. FOR EXAMPLE...THE
NORMAL HIGH AT SOUTH BEND IS 64. WE WILL BE FORECASTING A HIGH OF
ONLY 41 DEGREES. IF THIS PANS OUT...THIS WILL BREAK THE RECORD
HIGH MINIMUM OF 44 DEGREES SET BACK IN 1988. HIGHS TODAY WILL
RANGE FROM 40 NORTH TO NEAR 45 SOUTH. WITH A STRONG PRESSURE
GRADIENT REMAINING IN PLACE...IT WILL BE BREEZY TO LOCALLY WINDY
TODAY.
FOR TONIGHT...AFOREMENTIONED S/WV WILL MOVE NORTHEAST OF THE
REGION. ANY LINGERING RAIN/SNOW SHOWERS WILL END BY MIDNIGHT ACRS
ALL BUT THOSE COUNTIES INFLUENCED BY LAKE EFFECT PCPN...WHICH WILL
BE MAINLY THE MICHIGAN COUNTIES. TEMPERATURES ARE FORECAST TO DIP
BELOW THE FREEZING MARK OVERNIGHT...SO CURRENT FREEZE WATCH FOR THE
ENTIRE REGION WILL BE UPGRADED TO A FREEZE WARNING. THE ONLY
LOCATIONS THAT WILL LIKELY STAY ABOVE FREEZING WILL BE LOCATIONS
ALONG THE LAKE...SUCH AS BERRIEN AND LAPORTE COUNTIES...AND PERHAPS
NW CASS COUNTY.
ON FRIDAY...AS THE POLAR VORTEX PINWHEELS EAST...ITS SFC LOW
PRESSURE WILL PIVOT A LITTLE FARTHER SOUTH TO A POSITION JUST
NORTH OF LAKE SUPERIOR. AS A RESULT...THE PRESSURE GRADIENT WILL
TIGHTEN MORE COMPARED TO TODAY. WINDY CONDITIONS WILL BE
FORECAST...AND GUSTS WILL APPROACH WIND ADVISORY CRITERIA ACRS THE
FAR NRN CWFA. WITH COLD TEMPERATURES CONTINUING ALOFT...LAKE
EFFECT PCPN WILL LINGER. MEAN LAYER FLOW IS EXPECTED TO SHIFT TO A
250 DIRECTION...SO THE GREATEST THREAT OF LAKE EFFECT WILL BE ACRS
NRN BERRIEN COUNTY. TEMPERATURES WILL MODIFY FROM TODAYS
READINGS...PEAKING INTO THE UPPER 40S TO LOWER 50S.
FOR FRIDAY NIGHT...MEAN LAYER FLOW WILL PIVOT TO A 280 TO 290
DIRECTION. AGAIN...DELTA TS WILL BE LARGE ENOUGH TO WARRANT A CHC
OF LAKE EFFECT PCPN. ALSO...MODELS DEPICT PERHAPS ANOTHER S/WV
ROTATING AROUND THE POLAR VORTEX ACRS THE NRN CWFA. IT WILL BE
WARMER...SO THE PCPN IS EXPECTED TO REMAIN IN THE LIQUID FORM. IT
APPEARS TEMPS WILL NOT BE AS COLD AS EXPECTED GIVEN WARMER FRIDAY
HIGHS AND AN INCREASE IN CLOUDS FROM THE NORTH...SO HAVE RAISED
OVERNIGHT LOWS INTO THE MID 30S NORTH TO THE LOWER 30S SOUTH.
&&
.LONG TERM...
ON SATURDAY THE LOW WILL BEGIN TO MOVE EASTWARD...ALTHOUGH NOT FAR
ENOUGH THOUGH TO COMPLETELY REMOVE CLOUDS FROM THE NORTHEASTERN PART
OF THE CWA. THE WESTERLY WIND DIRECTION ALSO ON SATURDAY WILL HELP
TO KEEP SOME CLOUDS IN THE NORTHERN PART OF THE CWA BECAUSE OF LAKE
MICHIGAN. HIGH PRESSURE IS THEN PROGGED TO BE OVER THE CWA FOR
SUNDAY INTO SUNDAY NIGHT. MODEL DIFFERENCES AND MODELS HAVE NOT BEEN
CONSISTENT FOR MONDAY AND TUESDAY. GFS AND GEM DO NOT AGREE ON
MONDAY AND THE GFS ALONE HAS CHANGED QUITE A BIT IN THE LAST TWO
MODEL RUNS. THE GEM MOVES A LOW FROM THE SOUTHERN PLAINS AT 12Z
MONDAY TO SPREADING IT OUT FROM THE SOUTHERN PLAINS TO ILLINOIS BY
00Z TUESDAY AND ALSO MOVES A WARM FRONT THROUGH THE CWA...WHEREAS
THE GFS KEEPS THIS LOW IN THE SOUTH AND WEAKENS IT AS IT MOVES IT
EASTWARD. ON MONDAY IT APPEARS THAT IN THE UPPER LEVELS THERE WILL
BE A NORTHERN STREAM AND A SOUTHERN STREAM BUT THE GFS AS OF YET CAN
NOT COME TO A CONSENSUS AS TO WHAT BOTH STREAMS ARE EXACTLY GOING TO
DO DOWN AT THE SURFACE. SO DID NOT MAKE ANY CHANGES TO MONDAY AND
TUESDAY. WITH NO CONSENSUS FOR MONDAY AND TUESDAY YET...ALSO LEFT
NEXT WEDNESDAY ALONE. THE SOUTHERLY WINDS OVER THE WEEKEND WILL HELP
TO WARM THINGS UP...INTO THE LOWER 60S FOR THE START OF NEXT WEEK.
&&
.AVIATION...
STRONG SFC LOW PRESSURE SOUTH OF JAMES BAY WILL CONTINUE TO DEEPEN
AND RETROGRADE WSW THROUGH THE TAF PERIOD. VERY COLD AIR HAS ALREADY
INFILTRATED THE REGION...WHICH HAS RESULTED IN LAKE EFFECT RAIN AND
SNOW SHOWERS DOWNWIND OF LAKE MICHIGAN. CURRENT MEAN FLOW OF ABOUT
280 DEGREES WILL BACK TO A 260 TO 270 DIRECTION. THIS SHOULD KEEP
LAKE EFFECT PCPN NORTH OF THE KSBN TERMINAL. OTHERWISE...COLD
CYCLONIC FLOW WILL CONTINUE ACRS THE GREAT LAKES. A WEAK WEATHER
DISTURBANCE OVER SW MN WILL CROSS NRN IN/SRN LOWER MICHIGAN THIS
AFTN. THIS FEATURE WILL INTERACT WITH THE COLD UNSTABLE AIRMASS TO
PRODUCE SCATTERED LIGHT RAIN SHOWERS/SNOW SHOWERS ACRS NRN INDIANA
LATE THIS MORNING INTO THE AFTN HOURS. RIGHT NOW THE PERCENT CHC OF
OCCURRENCE AT KSBN AND KFWA IS 30 TO 40 PERCENT...SO HAVE JUST
PLACED A VCSH AT THE TERMINALS ATTM. ALTHOUGH MVFR CONDITIONS WILL
NOT BE FCST AT THE TERMINALS ATTM...LOCAL MVFR CONDITIONS CAN BE
EXPECTED WHERE SHOWERS OCCUR. AS THE S/WV MOVES NE THIS
EVENING...PCPN WILL END AT ALL LOCATIONS EXCEPT ACRS LOWER MICHIGAN
WHERE LAKE EFFECT PCPN WILL CONTINUE. A STRONG PRESSURE GRADIENT
WILL KEEP WINDS IN THE BREEZY TO LOCALLY WINDY CATEGORY WITH GUSTS
TO 30 KNOTS POSSIBLE DURING THE DAYLIGHT HOURS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT
/8 AM CDT/ FRIDAY FOR INZ003-INZ004-INZ005-INZ006-INZ007-
INZ008-INZ009-INZ012-INZ013-INZ014-INZ015-INZ016-INZ017-
INZ018-INZ020-INZ022-INZ023-INZ024-INZ025-INZ026-INZ027-
INZ032-INZ033-INZ034.
MI...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY FOR
MIZ077-MIZ078-MIZ079-MIZ080-MIZ081.
OH...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY FOR
OHZ001-OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...GALE WARNING UNTIL 8 PM EDT FRIDAY FOR LMZ043-LMZ046.
&&
SHORT TERM/AVIATION...HICKAMN
LONG TERM...BMLHazardous weather outlook, Oct 11, 5:22 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EDT WED OCT 11 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 422 AM CDT WED OCT 11 2006 /522 AM EDT WED OCT 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER...WHERE THUNDERSTORMS OCCUR...WINDS MAY LOCALLY GUST BETWEEN 40 AND 50 MPH. A DEEPENING LOW PRESSURE SYSTEM WILL CAUSE OVERALL WINDS TO INCREASE TODAY AND TONIGHT. WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE ACROSS THE REGION. WIND GUSTS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD LOW PRESSURE SYSTEM WILL RESIDE ACROSS THE WESTERN GREAT LAKES THURSDAY THROUGH FRIDAY. RAIN AND SNOW SHOWERS WILL BE POSSIBLE...ESPECIALLY ACROSS LOWER MICHIGAN. GIVEN THE WARM GROUND AND DAYTIME HIGHS ABOVE FREEZING...NOT MUCH IS EXPECTED IN THE WAY OF SNOW ACCUMULATION. PARTLY CLOUDY SKIES ARE FORECAST ACROSS MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO THURSDAY NIGHT AND FRIDAY NIGHT. WITH A COLD AIRMASS REMAINING IN PLACE...TEMPERATURES MAY DROP SEVERAL DEGREES BELOW FREEZING THURSDAY NIGHT AND FRIDAY NIGHT. THIS WILL LIKELY BRING A HARD FREEZE...ENDING THE GROWING SEASON. FREEZE WATCHES OR WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-120930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 522 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. A DEEPENING LOW PRESSURE SYSTEM WILL CROSS THE WESTERN GREAT LAKES TODAY AND TONIGHT. SOUTHWEST WINDS 15 TO 25 KNOTS WILL SHIFT TO THE WEST AND INCREASE TO 35 KNOT GALES DURING THE AFTERNOON. WEST GALES TO 40 KNOTS ARE EXPECTED TONIGHT. A GALE WARNING IS IN EFFECT THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS MAY CONTINUE THURSDAY THROUGH FRIDAY BEFORE SLOWLY DIMINISHING THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:26 PM EDT | Special Marine Warning | IWX | 2 hr |
Nearby
Freeze Warnings in Indiana, 2006Freeze Warnings in Ohio, 2006Freeze Warnings in Michigan, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.